MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. SACETT SUCTION ABOVE CUFF ENDOTRACHEAL TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. SACETT SUCTION ABOVE CUFF ENDOTRACHEAL TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Model Number 100/189/080
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code Respiratory Insufficiency (4462)
Date of Event 03/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product sample was received and is awaiting evaluation, investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the endotracheal tube was kinked.It was not possible to get air into the patient during intubation.There has been no report of patient injury or no observable clinical symptoms or a change in symptoms identified in the patient.
 
Additional Manufacturer Narrative
Device evaluation: one used device was received for investigation.No damage or anomalies were observed during visual inspection, however, the reported issue was confirmed during functional testing when the device cuff was inflated but failed to maintain pressure.The investigation attributed the root cause of this condition to incorrect use of the product.Review of manufacturing device history records found no related non-conformances.As no manufacturing root cause was found, no actions have been assigned at this time.

Brand Name
SACETT SUCTION ABOVE CUFF ENDOTRACHEAL TUBE
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key16639444
Report Number3012307300-2023-03236
Device Sequence Number20467778
Product Code BTR
UDI-Device Identifier15019315059544
UDI-Public15019315059544
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K081086
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/13/2025
Device Model Number100/189/080
Device Catalogue Number100/189/080
Device Lot Number3973442
Was Device Available for Evaluation? No
Date Returned to Manufacturer03/15/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2023
Supplement Date Received by Manufacturer05/12/2023
Initial Report FDA Received Date03/29/2023
Supplement Report FDA Received Date05/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/03/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown